MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-40-135
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the protégé rx stent delivery system affiliated to this investigation was returned.The stent was not found/received with the device.Upon visual examination, it was noted that the distal tip was deployed, sheath retracted, on the device upon receiving.It was observed that the tuohy-borst valve was still tight and in place upon examination.Approximately 4.20cm of the sheath had been retracted, exposing the distal tip.An unknown residue was observed inside the device sheath under back lighting.
 
Event or Problem Description
A protégé rx carotid stent system was used on an unknown vessel.Device ifu was followed.It was reported the catheter was positioned at the procedure site and the stent was exposed before unlocking.As stent was not completely exposed, it was removed from the body and the procedure was completed using a new device.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information : the stent was not found/received with the device.The stent was confirmed to have been discarded by the hospital.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6806236
Report Number2183870-2017-00354
Device Sequence Number19167221
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public00821684038727
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2018
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberA385484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date08/19/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1